MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PUNCH OVAL CURVED RIGHT; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PUNCH OVAL CURVED RIGHT; ACCESSORIES,ARTHROSCOPIC
Model Number 7207295
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that, during the arthroscopic meniscal resection, the upper blade of the device came off the shaft.All broken parts were removed from the patient.The procedure was completed with the same device.No injuries, delay or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3,h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection revealed that the jaw had broken off of the device.The broken piece was returned.There was minimal wear on the device, and no debris.A functional evaluation concluded that the jaw was separated from the device and could not function.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force, uneven forces on the jaw, or twisting during use.

Brand Name
PUNCH OVAL CURVED RIGHT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11663462
Report Number1219602-2021-00851
Device Sequence Number11534186
Product Code NBH
UDI-Device Identifier03596010380623
UDI-Public03596010380623
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7207295
Device Catalogue Number7207295
Device Lot Number50824252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer05/13/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;